Alert archive / Minnesota / River Flood Advisories in 2007
River Flood Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood advisory at Oct 13, 2007, 9:43 PM CDT for Goodhue County, Minnesota. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2007, 9:43 PM CDT (02:43 UTC)
- Expired
- Oct 15, 2007, 9:58 AM CDT
- In force
- 36 hr
- Issued by
- NWS Twin Cities, MN
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS83 KMPX 140243 FLSMPX FLOOD ADVISORY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 943 PM CDT SAT OCT 13 2007 SUSTAINED RAINFALL IS EXPECTED OVER SOUTH CENTRAL AND SOUTHEAST MINNESOTA DURING SUNDAY AND INTO MONDAY. FORECAST RAINFALL AMOUNTS OF ONE AND A QUARTER TO TWO INCHES OF RAIN ARE EXPECTED THROUGHOUT THIS AREA THROUGH MONDAY. THE GROUND IS ALREADY SATURATED DUE TO MUCH WETTER THAN NORMAL CONDITIONS OVER THE PAST TWO MONTHS...WHICH WILL LIKELY LEAD TO QUICK RISES ON THE ALREADY HIGH NORTHERN AND MIDDLE FORKS OF THE ZUMBRO RIVER. RAINFALL MAY BE GREATER THAN PREDICTED...NAMELY ON SUNDAY NIGHT WHEN TRAINING SHOWERS WITH EMBEDDED THUNDERSTORMS ARE POSSIBLE. SUCH RAINFALL AMOUNTS COULD CAUSE RISES THAT EXCEED FLOOD STAGE. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING NOAA WEATHER RADIO FOR LATER STATEMENTS. MNC049-109-141443- /O.NEW.KMPX.FL.Y.0001.071014T0243Z-071017T1200Z/ /PILM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 943 PM CDT SAT OCT 13 2007 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD ADVISORY FOR THE NORTH BRANCH MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND. * UNTIL WEDNESDAY MORNING. * FLOOD STAGE IS 9.0 FEET. * FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR 7.5 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK. $$ MNC049-141443- /O.NEW.KMPX.FL.Y.0002.071014T0243Z-071017T1200Z/ /PNLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 943 PM CDT SAT OCT 13 2007 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD ADVISORY FOR THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND. * UNTIL WEDNESDAY MORNING. * AT 9:30 PM SATURDAY EVENING THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR 15.5 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK. $$ MNC049-141443- /O.NEW.KMPX.FL.Y.0003.071014T0243Z-071017T1200Z/ /WGOM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 943 PM CDT SAT OCT 13 2007 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD ADVISORY FOR THE NORTH FORK ZUMBRO RIVER ABOVE WANAMINGO. * UNTIL WEDNESDAY MORNING. * AT 9:30 PM SATURDAY EVENING THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR 16.0 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK. $$
3 follow-up statements
000 WGUS83 KMPX 141608 FLSMPX FLOOD ADVISORY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1108 AM CDT SUN OCT 14 2007 PERIODS OF SIGNIFICANT RAINFALL ARE EXPECTED OVER SOUTH CENTRAL AND SOUTHEAST MINNESOTA TONIGHT INTO MONDAY NIGHT. FORECAST RAINFALL AMOUNTS OF ONE AND A QUARTER TO TWO INCHES OF RAIN ARE EXPECTED IN THIS AREA. THE GROUND IS ALREADY SATURATED DUE TO MUCH WETTER THAN NORMAL CONDITIONS OVER THE PAST TWO MONTHS...WHICH WILL LIKELY LEAD TO QUICK RISES ON THE ALREADY HIGH NORTHERN AND MIDDLE FORKS OF THE ZUMBRO RIVER. RAINFALL MAY BE GREATER THAN PREDICTED...NAMELY LATE TONIGHT AND MONDAY WHEN TRAINING SHOWERS WITH EMBEDDED THUNDERSTORMS ARE POSSIBLE. SUCH RAINFALL AMOUNTS COULD CAUSE RISES THAT EXCEED FLOOD STAGE. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING NOAA WEATHER RADIO FOR LATER STATEMENTS. MNC049-109-150408- /O.CON.KMPX.FL.Y.0001.000000T0000Z-071017T1200Z/ /PILM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1108 AM CDT SUN OCT 14 2007 THE FLOOD ADVISORY CONTINUES FOR THE NORTH BRANCH MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND. * UNTIL WEDNESDAY MORNING. * FLOOD STAGE IS 9.0 FEET. * FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR 7.5 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK. $$ MNC049-150408- /O.CON.KMPX.FL.Y.0002.000000T0000Z-071017T1200Z/ /PNLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1108 AM CDT SUN OCT 14 2007 THE FLOOD ADVISORY CONTINUES FOR THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND. * UNTIL WEDNESDAY MORNING. * AT 6:30 AM SUNDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR 15.5 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK. $$ MNC049-150408- /O.CON.KMPX.FL.Y.0003.000000T0000Z-071017T1200Z/ /WGOM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1108 AM CDT SUN OCT 14 2007 THE FLOOD ADVISORY CONTINUES FOR THE NORTH FORK ZUMBRO RIVER ABOVE WANAMINGO. * UNTIL WEDNESDAY MORNING. * AT 10:15 AM SUNDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR 16.0 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK. $$
000 WGUS83 KMPX 150303 FLSMPX FLOOD ADVISORY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1003 PM CDT SUN OCT 14 2007 RAINFALL IS EXPECTED TO BECOME MORE WIDESPREAD ACROSS SOUTH CENTRAL AND SOUTHEAST MINNESOTA THROUGH MONDAY MORNING AS A LOW PRESSURE CENTER SLOWLY MOVES FROM CENTRAL KANSAS INTO EASTERN NEBRASKA. RAINFALL AMOUNTS BY NOON ON MONDAY ARE EXPECTED TO BE ONE HALF INCH TO ONE AND A HALF INCHES ACROSS THE ZUMBRO RIVER BASIN. DUE TO SATURATED GROUND FROM ABOVE NORMAL RAINS OVER THE PAST TWO MONTHS...THIS FORECASTED RAINFALL IS ENOUGH TO CAUSE STAGE RISES ON THE ALREADY HIGH NORTHERN AND MIDDLE FORKS OF THE ZUMBRO RIVER. ADDITIONAL RAINFALL IS EXPECTED THROUGH THE AFTERNOON AND NIGHTTIME HOURS ON MONDAY AND AGAIN INTO TUESDAY. THIS MAY CAUSE RIVER RISES TO BE QUICKER THAN FORECASTED AND POSSIBLY EXCEED FLOOD STAGE. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING NOAA WEATHER RADIO FOR LATER STATEMENTS. MNC049-109-151503- /O.CON.KMPX.FL.Y.0001.000000T0000Z-071017T1200Z/ /PILM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1003 PM CDT SUN OCT 14 2007 THE FLOOD ADVISORY CONTINUES FOR THE N BRANCH MDL FORK ZUMBRO RIVER AT PINE ISLAND. * UNTIL WEDNESDAY MORNING. * FLOOD STAGE IS 9.0 FEET. * FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR 6.5 FEET INTO TUESDAY. $$ MNC049-151503- /O.CON.KMPX.FL.Y.0002.000000T0000Z-071017T1200Z/ /PNLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1003 PM CDT SUN OCT 14 2007 THE FLOOD ADVISORY CONTINUES FOR THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND. * UNTIL WEDNESDAY MORNING. * AT 6:40 PM SUNDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR 14.0 FEET INTO TUESDAY. $$ MNC049-151503- /O.CON.KMPX.FL.Y.0003.000000T0000Z-071017T1200Z/ /WGOM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1003 PM CDT SUN OCT 14 2007 THE FLOOD ADVISORY CONTINUES FOR THE NORTH FORK ZUMBRO RIVER ABOVE WANAMINGO. * UNTIL WEDNESDAY MORNING. * AT 9:15 PM SUNDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR 15.0 FEET INTO TUESDAY. $$
000 WGUS83 KMPX 151458 FLSMPX FLOOD ADVISORY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 958 AM CDT MON OCT 15 2007 .RAINFALL LAST NIGHT WAS NOT AS HEAVY AS EXPECTED WITH MOST AREAS ACROSS SOUTH CENTRAL AND SOUTHEAST MINNESOTA RECEIVING A HALF INCH OR LESS. ADDITIONAL RAINS THROUGH TODAY AND TONIGHT WILL AGAIN BE A HALF INCH OR LESS. THUS RIVERS ARE NOT EXPECTED TO RISE AS QUICKLY NOR AS HIGH AS EARLIER EXPECTED. REVISED STAGE FORECASTS FOLLOW BELOW. THE FLOOD ADVISORIES FOR THE NORTH BRANCH OF THE MIDDLE FORK OF THE ZUMBRO RIVER AT PINE ISLAND...THE MIDDLE FORK OF THE ZUMBRO RIVER AT PINE ISLAND AND THE NORTH FORK OF THE ZUMBRO RIVER AT WANAMINGO ARE NO LONGER IN EFFECT. MNC049-109-151528- /O.CAN.KMPX.FL.Y.0001.000000T0000Z-071017T1200Z/ /PILM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 958 AM CDT MON OCT 15 2007 THE FLOOD ADVISORY IS CANCELLED FOR THE NORTH BRANCH MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND. * UNTIL WEDNESDAY MORNING. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 6.9 FEET EARLY TOMORROW. $$ MNC049-151528- /O.CAN.KMPX.FL.Y.0002.000000T0000Z-071017T1200Z/ /PNLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 958 AM CDT MON OCT 15 2007 THE FLOOD ADVISORY IS CANCELLED FOR THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND. * UNTIL WEDNESDAY MORNING. * AT 6:40 AM MONDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 12.3 FEET TOMORROW MORNING. $$ MNC049-151528- /O.CAN.KMPX.FL.Y.0003.000000T0000Z-071017T1200Z/ /WGOM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 958 AM CDT MON OCT 15 2007 THE FLOOD ADVISORY IS CANCELLED FOR THE NORTH FORK ZUMBRO RIVER ABOVE WANAMINGO. * UNTIL WEDNESDAY MORNING. * AT 9:15 AM MONDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.1 FEET AFTER MIDNIGHT TOMORROW. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood advisory went out at Oct 13, 8:08 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 13, 8:08 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 808 PM CDT SAT OCT 13 2007 .DISCUSSION... THE MAIN FORECAST CONCENTRATION IS ON PRECIPITATION POTENTIAL OVER THE NEXT 48 HOURS. UPPER TROUGH NEAR THE FOUR CORNERS REGION WILL EJECT NORTHEAST TOWARD THE CENTRAL/NORTHERN PLAINS OVER THE REMAINDER OF THE WEEKEND. ASSOCIATED BAND OF 700-600MB FRONTOGENESIS SPREADS ACROSS SOUTHERN MINNESOTA TONIGHT. PREFER THE 12Z/13 GFS OVER THE NAM...WITH A MORE SOUTHERN PLACEMENT TO THE PRECIPITATION FAVORED. THE 12Z/13 ECMWF ALSO SUPPORTED THE SOUTHERN SOLUTION...AND KEPT THE BULK OF THE RAINFALL POTENTIAL CONFINED TO CENTRAL/SOUTHERN MN. HAVE TWEAKED POPS SLIGHTLY...WITH LIKELY/CATEGORICAL POPS GENERALLY ALONG/SOUTH OF A MONTEVIDEO TO TWIN CITIES AND EAU CLAIRE LINE...WHERE THE GFS PRESSURE DEFICITS ON THE 290K SURFACE ALSO INDICATE DECENT SATURATION. FAVORABLE DYNAMICS ASSOCIATED WITH THE UPPER JET SHIFT INTO THE SOUTHERN THIRD OF MINNESOTA ON SUNDAY...WHICH WILL ENHANCE PRECIPITATION CHANCES. FORECAST PRECIPITABLE WATER VALUES OVER ONE INCH POINT TOWARD A SOAKING RAIN EVENT ACROSS SOUTHERN MN ON SUNDAY AND MONDAY. SHORTWAVE ENERGY LINGERS OVER THE FORECAST AREA ON TUESDAY...WITH LINGERING LIGHT RAIN POSSIBLE. THE PATTERN REMAINS ACTIVE...WITH ANOTHER TROUGH BRINGING ADDITIONAL PRECIPITATION CHANCES ON THURSDAY AND FRIDAY. HIGH TEMPERATURES WILL START OFF BELOW NORMAL DUE TO THE CLOUDS/PRECIPITATION...BUT WILL MODERATE TO AROUND NORMAL VALUES BY MID WEEK. CONVERSELY...LOWS WILL GENERALLY RUN 5 TO 10 DEGREES ABOVE NORMAL DUE TO THE CLOUD COVER AND LACK OF RADIATIONAL COOLING. && .AVIATION.../00Z TAF ISSUANCE/ HIGH CLOUDS CONTINUE TO ADVANCE NORTHEAST OVER THE UPPER MIDWEST AS UPPER LOW SLOWLY LIFT NORTHEAST OVER THE CENTRAL PLAINS DURING THE PERIOD. EXPECT VFR CONDITIONS TO OCCUR OVER MOST TAF SITES THROUGH MIDNIGHT. COMPOSITE RADAR IMAGERY SHOWED SOME MODERATE DBZ RETURNS OVR EASTERN SOUTH DAKOTA AND NEAR THE MINNESOTA BORDER IN THE EXTREME SOUTHWEST. PRECIP AND SCATTERED SHRA/ISOLD TSRA ARE EXPECTED TO CONTINUE TO SPREAD NORTHEAST OVERNIGHT INTO SUNDAY MORNING OVER SOUTHERN THIRD OF MN AND WEST CENTRAL WISCONSIN. SFC RIDGE OVR THE GREAT LAKES WILL CONTINUE TO INFLUENCE THE NORTHERN TAF SITES...AS DRY EASTERLY AIRFLOW SUPPRESS THE NORTHERN EXTENT OF THE PRECIPITATION. WEATHER CONDITIONS DETERIORATING OVR THE SOUTHERN THIRD TO MVFR CONDITIONS WITH CEILINGS LOWERING TO AROUND 2-3 THOUSAND FEET AGL AND VSBY BETWEEN 4-6 MILES IN RAIN AND FOG BY LATE MRNG OR EARLY AFTN. HOWEVER...CONDS IN KAXN SHOULD REMAIN VFR THROUGH THE PERIOD. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Oct 13, 4:54 AM CDT, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 454 AM CDT SAT OCT 13 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 454 AM CDT SAT OCT 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM SYSTEM WILL BE MOVING SLOWLY THROUGH THE PLAINS DURING SUNDAY AND MONDAY...WHICH WILL MEAN A PROLONGED PERIOD OF RAIN FOR PARTS OF SOUTHERN MINNESOTA. SOME HEAVY RAINFALL TOTALS ARE POSSIBLE OVER PARTS OF SOUTH CENTRAL MINNESOTA. AREAS THAT HAVE EXPERIENCED HEAVY RAIN OVER THE PAST MONTH COULD BE PRONE TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JPR
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 9:43 PM CDT | River Flood Advisory | MPX | Goodhue, Olmsted | 36 hr |
| Oct 13, 9:43 PM CDT | River Flood Advisory | MPX | Goodhue | 36 hr |
Nearby
River Flood Advisories in Minnesota, 2007Every river flood advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.